MAUDE Adverse Event Report: BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; PUMP INFUSION

BELMONT MEDICAL TECHNOLOGIES RAPID INFUSER RI-2, 120V, 750 ML/MIN; PUMP INFUSION
Model Number 903-00039
Medical Device Problem Code Failure to Power Up (1476)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The belmont ri-2 device involved in this incident was sequestered and inspected by biomed.The biomed was unable to find any visible defects on the device and was able to turn on the unit without it being plugged into ac power, indicating that the battery was functional.Multiple power cycles were performed, and the device booted up successfully each time without delays.The battery was charged overnight and tested by running the device for 30 minutes without ac power.The device passed the battery test.As no faults were identified, a preventative maintenance procedure was performed, and the device was returned to service with no further issues reported.The user confirmed that there were no patient injuries related to this incident.No device malfunction could be verified and the root cause could not be determined.We will continue to monitor this type of incident closely and take further corrective and preventive actions if required.
 
Additional Manufacturer Narrative
The internal complaint file # (b)(4) have been logged for this incident for traceability.The device involved in the incident was not returned to belmont for investigation.Belmont received a facility user report from health canada on 09/20/2024.Profuse bleeding in or during procedure, needed to use belmont transfuser.Device would not turn on at all, was plugged in.The belmont ri-2 device involved in this incident was sequestered and inspected by biomed.Biomed was unable to find any visible defects on the device and was able to turn on the unit without it being plugged into ac power, indicating that the battery was functional.Multiple power cycles were performed, and the device booted up successfully each time without delays.The battery was charged overnight and tested by running the device for 30 minutes without ac power.The device passed the battery test.As no faults were identified, a preventative maintenance procedure was performed, and the device was returned to service.Although there was no claim of patient harm, belmont is awaiting confirmation of this from the user.In the event of:"low battery", the system will display "batt low" message and sound an audible alarm.The system should be plugged into an ac outlet to continue operation and charge the battery.The operator action as,"if low battery displayed while the system is connected to ac power, one of the components may be defective.Service machine.If battery is completely discharged, turn the ac power off, plug the system into an ac outlet to recharge the battery.Wait for at least 30 seconds before turning the system on ".The root cause of the problem could not be established.During the physical inspection by the biomed, it was noted that the power button requires users to push it fully to the 'on' position to turn on the device.If not fully pushed, the switch bounces back, causing the start-up screen to appear briefly before shutting down again.A follow-up report will be submitted once we get confirmation on the patient status and additional information becomes available.
 
Event or Problem Description
The user facility reported that profuse bleeding in or during procedure, needed to use belmont transfuser.Device would not turn on at all, was plugged in.

Brand Name
RAPID INFUSER RI-2, 120V, 750 ML/MIN
Common Device Name
PUMP INFUSION
Manufacturer (Section D)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer (Section G)
BELMONT MEDICAL TECHNOLOGIES
780 boston road
billerica MA 01821
Manufacturer Contact
urja jani
780 boston road
billerica, MA 01821
MDR Report Key20481873
Report Number1219702-2024-00050
Device Sequence Number8267355
Product Code FRN
UDI-Device Identifier10896128002760
UDI-Public10896128002760
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K141654
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00039
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/18/2024
Supplement Report FDA Received Date12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown